MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Products from multiple manufacturers were implanted during the procedure.Although it is unknown if any of the devices contributed to the reported event, we are filing this mdr for notification purposes.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with following pre operative diagnosis: recurrent lumbar spinal stenosis.Mobile sp ondylolisthesis l4-5.Degenerative disk disease.Diabetes mellitus.He underwent the following procedures: left l4-5 and ls-s1 anterior lumbar interbody fusion with peek, demineralized bone matrix and bmp.Insertion of interbody device l4-5 and l5-s1.Application of anterior spinal instrumentation l4-5 and ls-s1.Retroperitoneal approach to the anterior spine.Revision l4 through s1 posterior spinal decompression with associated medial facetectomies, foraminotomies, and lateral recess decompression.L3 through s1 posterior spinal fusion using local autograft allograft demineralized bone matrix and bmp.Posterior spinal instrumentation l3 to s1.As per the operative notes, ¿a 13-degree lordotic cage was used.Simultaneous to preparation for end plates, two large bmp kits were prepared.Additionally, a 10-cc demineralized bone matrix was prepared.Four bmp sponges were wrapped around some demineralized bone matrix and packed into our cage.At ls-s1, several distractors and trial spacers were inserted.Ultimately, a 41-rnm wide x so mm high cage was chosen.Again, a 13-degree lordotic cage was chosen.This cage was also filled with four bmp sponges wrapped around demineralized bone matrix.The cage was then impacted into place under fluoroscopic guidance with good purchase obtained.Once meticulous hemostasis was confirmed, the high speed bur drill was used to decorticate all available surfaces from l3 t hrough the sacral alae.With this done, at l3-4 bilaterally two bmp sponges wrapped around local autograft were packed over our decorticated surfaces.¿ no intra operative complications were reported.Ted medial facetectomies, foraminotomies, and lateral recess decompression.L3 through s1 posterior spinal fusion using local autograft allograft (magnifuse) demineralized bone matrix (graft-on) and bnp.Posterior spinal instrumentation l3 to s1 (stryker xia).As per the operative notes, ¿a 13-degree lordotic cage was used.Simultaneous to preparation for end plates, two large bmp kits were prepared.Additionally, a 10-cc demineralized bone matrix (grafton) was prepared.Four bmp sponges were wrapped around some demineralized bone matrix and packed into our cage.At ls-s1, several distractors and trial spacers were inserted.Ultimately, a 41-rnm wide x so mm high cage was chosen.Again, a 13-degree lordotic cage was chosen.This cage was also filled with four bmp sponges wrapped around demineralized bone matrix.The cage was then impacted into place under fluoroscopic guidance with good purchase obtained.Once meticulous hemostasis was confirmed, the high speed bur drill was used to decorticate all available surfaces from l3 through the sacral alae.With this done, at l3-4 bilaterally two bmp sponges wrapped around local autograft were packed over our decorticated surfaces.¿ no intra operative complications were reported.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7532501
Report Number1030489-2018-00724
Device Sequence Number10794002
Product Code NEK
UDI-Device Identifier00681490843812
UDI-Public00681490843812
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2014
Device Catalogue Number7510600
Device Lot NumberM111059AAJ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;